Alert archive / Utah / Flash Flood Warnings in 2006

Flash Flood Warning 23, NWS Salt Lake City, UT

July 31, 2006Iron County, Utah

NWS Salt Lake City, UT issued this flash flood warning at Jul 31, 2006, 4:39 AM MDT for Iron County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2006, 4:39 AM MDT (10:39 UTC)
Expired
Jul 31, 2006, 6:45 AM MDT
In force
2 hr
Issued by
NWS Salt Lake City, UT
Area
Counties, with a storm outline in the text

County Iron County, UT

The radar

The Cedar City radar (KICX), 13 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.7 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2006-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2006-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
1020 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KSLC 311043
FFWSLC
UTC021-311245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
439 AM MDT MON JUL 31 2006

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTH CENTRAL IRON COUNTY IN UTAH...

* UNTIL 645 AM MDT.

* AT 433 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
  FROM THUNDERSTORM OVER THE WEST SIDE OF CEDAR CITY. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR CITY

COAL CREEK CONTINUES TO RUN AT ABOUT 1500 CFS DUE TO EARLIER 
THUNDERSTORMS IN THE AREA AND LIKELY WILL INCREASE ABOVE FLOOD STAGE 
AS SIGNIFICANT RUNOFF CONTINUES.  

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 3750 11313 3756 11280 3771 11281 3773 11316

$$

YOUNG
2 follow-up statements
000 
WGUS75 KSLC 311127
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
523 AM MDT MON JUL 31 2006

UTC021-311245-
IRON UT-
523 AM MDT MON JUL 31 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 AM MDT FOR SOUTH
CENTRAL IRON COUNTY...

AT 515 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
OVER THE WEST SIDE OF CEDAR CITY.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CEDAR CITY

RIVER GAUGE AT CEDAR CITY SHOWS FLOW STILL AROUND 1500 CFS. 
THUNDERSTORMS HAVE DISSIPATED TO THE EAST AND ANY FLOODING SHOULD 
SUBSIDE IN THE NEXT FEW HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3750 11313 3756 11280 3771 11281 3773 11316

$$

YOUNG
000 
WGUS75 KSLC 311206
FFSSLC

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
605 AM MDT MON JUL 31 2006

UTC021-311215-
IRON UT-
605 AM MDT MON JUL 31 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELED FOR SOUTH CENTRAL IRON
COUNTY...

CREEK FLOW HAS RELAXED AT CEDAR CITY AND WATER MAY REMAIN HIGH FOR 
THE NEXT FEW HOURS...ALTHOUGH ANY ADDITIONAL FLOODING IS NOT 
EXPECTED.

LAT...LON 3750 11313 3756 11280 3771 11281 3773 11316

$$

YOUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 3:08 AM MDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jul 31, 3:08 AM MDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
308 AM MDT MON JUL 31 2006

.SYNOPSIS...UPPER HIGH WILL SETTLE OVER THE PLAINS STATES AS
UPSTREAM TROUGH MOVES TOWARD NORTHERN GREAT BASIN. AIRMASS WILL
REMAIN MOIST THROUGH TUESDAY. A WEAK COLD FRONT WILL MOVE THROUGH
NORTHERN UTAH EARLY TUESDAY.

&&

.DISCUSSION...SHORTWAVES OVER SOUTHWEST UTAH HAVE CAUSED CONSIDERABLE
PROBLEMS LAST EVENING AND REMAIN THIS MORNING AS CONVECTION WITH
HEAVY PRECIPITATION REFUSES TO DIE OUT. FLASH FLOOD WARNINGS WERE
ISSUED AT AROUND 1245 AM MDT FOR ZION PARK AND A SECOND OVER CEDAR
CANYON AT 200 AM MDT. PRECIPITATION OVER CEDAR CANYON HAS ALREADY
CAUSED FLOODING PROBLEMS FROM FIRST SHORT WAVE LAST EVENING AND
ANOTHER BAND OF CONVECTION HAS DEVELOPED ACROSS THE FLOOD PRONE AREA
ASSOCIATED WITH SECONDARY SHORT WAVE.

HEAVY PRECIPITATION NOW STARTING TO DECREASE AS BACK EDGE OF SHORT
WAVE MOVES INTO UTAH. LIGHTER PRECIPITATION AND THUNDERSTORMS WILL
CONTINUE FOR A FEW MORE HOURS AND FLOODING WILL REMAIN A THREAT AT
LEAST FOR THE NEXT COUPLE OF HOURS. WILL LET WARNINGS GO AT LEAST
THAT LONG.

MOISTURE IN NEVADA CONTINUES TO STREAM NORTHWARD AN IS EXPECTED TO
MOVE INTO THE NORTHERN PART OF UTAH THIS MORNING. THIS COULD POP A
FEW THUNDERSTORMS IN THE NORTHWEST THIS MORNING.

UPPER TROUGH EXPECTED TO MOVE ON SHORE TODAY AND TURN WINDS OVER
UTAH TO THE SOUTHWEST TONIGHT. ENOUGH MOISTURE WILL REMAIN MONDAY FOR
AFTERNOON AND EVENING CONVECTION ESPECIALLY OVER THE MOUNTAINS.
VIGOROUS SHORT WAVE AHEAD OF APPROACHING COLD FRONT MOVES ACROSS
NORTHERN UTAH THIS AFTERNOON WHILE WEAKER LOBES DRIFT ACROSS THE
SOUTHERN SECTIONS OF THE STATE.

TROUGH CONTINUES EASTWARD KEEPING RIDGE OVER THE GREAT PLAINS AS
IT SLIDES OVER THE TOP OF THE RIDGE AND PUSHES THROUGH THE NORTHERN
PORTION OF THE STATE. COLD FRONT STILL LOOKS TO BE A LITTLE SLOWER
AND PROBABLY WILL PUSH INTO UTAH EARLY TUESDAY MORNING. FRONT WILL
MAKE ITS WAY SOUTH PUTTING UTAH UNDER A MUCH COOLER AIRMASS WITH
DAYTIME HIGHS AT OR BELOW NORMAL.

WESTERLY FLOW WILL DOMINATE FOR THE REMAINDER OF THE WEEK AS
OCCASIONAL WEAK EMBEDDED SHORTWAVES KEEP THE RIDGE FROM REBUILDING
WEST OVER THE INTERIOR WEST. SEASONAL OR BELOW NORMAL TEMPERATURES
ARE EXPECTED THROUGH THURSDAY AND WITH PATCHY MOISTURE AROUND
ISOLATED CONVECTION NOT OUT OF THE QUESTION DURING DAYTIME HEATING.
RIDGE MAY BEGIN TO MOVE BACK WESTWARD FRIDAY AS NEXT WEAK TROUGH
BEGINS TO DEVELOP OVER PACIFIC NORTHWEST. THIS WILL ALLOW
TEMPERATURES TO INCH UPWARD AND OPEN THE DOOR TO MOISTURE TO SEEP
BACK INTO THE STATE FROM THE SOUTH.

&&

.AVIATION...SHOWERS ARE STARTING TO FILL IN FROM THE SOUTHWEST. KSLC
AREA SHOULD SEE SHOWERS IN THE VICINITY OF KSLC BY DAYBREAK. THERE
WILL BE A 10 PERCENT CHANCE FOR A THUNDERSTORM AT KSLC BETWEEN 13Z
AND 17Z THIS MORNING. A BRIEF PERIOD OF STABILIZATION WILL OCCUR
BETWEEN 18Z AND 21Z...BUT THEN THE AREA SHOULD DESTABILIZE AGAIN
BRING AN 10 PERCENT CHANCE FOR A THUNDERSTORM AGAIN BETWEEN 21Z AND
01Z.

&&

.FIRE WEATHER...AIRMASS WILL SEE SLIGHT DRYING FROM THE SOUTHWEST
TODAY ALTHOUGH A THREAT OF SHOWERS AND THUNDERSTORMS WILL AGAIN
EXIST THROUGH THE DAY TODAY. COOLER TEMPERATURES WILL FILTER IN FROM
NORTHWEST TO SOUTHEAST OVER THE NEXT FEW DAYS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC/FIRE WX...YOUNG
AVIATION.........HALL
Hazardous weather outlook, Jul 30, 7:00 AM MDT, 21 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
700 AM MDT SUN JUL 30 2006

UTZ001>011-WYZ021-311300-
CACHE VALLEY/UTAH PORTION-GREAT SALT LAKE DESERT AND MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH
FRONT-SOUTHWEST WYOMING-WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS
I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK
CLIFFS-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
700 AM MDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS NORTHERN UTAH AND EXTREME
SOUTHWEST WYOMING.

.DAY ONE...TODAY

SHOWERS AND ISOLATED THUNDERSTORMS EARLY THIS MORNING WILL DEVELOP
AGAIN THIS AFTERNOON.  LOCALLY HEAVY RAINFALL MAY OCCUR WITH SOME
OF THE STRONGER STORMS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE THROUGH NORTHERN UTAH AND SOUTHWEST WYOMING
MONDAY NIGHT THROUGH EARLY TUESDAY. SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THE FRONT. TEMPERATURES WILL FALL BACK TO NEAR OR BELOW
SEASONAL NORMS FOR THE MIDDLE TO LATTER HALF OF THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

UTZ012>021-311300-
CASTLE COUNTRY-CENTRAL AND SOUTHWEST MOUNTAINS-GLEN CANYON RECREATION
AREA/LAKE POWELL-HENRY MOUNTAINS-SAN RAFAEL SWELL-SANPETE/SEVIER
VALLEYS-SOUTH CENTRAL UTAH-SOUTHWEST UTAH-UTAHS DIXIE AND ZION
NATIONAL PARK-WEST CENTRAL UTAH-
700 AM MDT SUN JUL 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN UTAH.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON...WITH THE GREATEST CONCENTRATION OVER THE MOUNTAINS AND
FAR SOUTHWEST VALLEYS OF UTAH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MOISTURE WILL LINGER OVER THE EXTREME SOUTHERN PORTION OF UTAH
DURING THE WEEK. SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THIS
MOISTURE EACH DAY DURING THE COMING WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 30, 11:39 PM MDT, 5 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1139 PM MDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LOA                     38.40N 111.64W
07/30/2006  M1.00 INCH       WAYNE              UT   EMERGENCY MNGR

            RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
            FLOODING

0330 PM     FLASH FLOOD      5 S HELPER              39.62N 110.86W
07/30/2006                   CARBON             UT   BROADCAST MEDIA

            GORDAN CREEK FLOODING ALONG CONSUMERS ROAD. EXACT TIME
            AND OTHER DETAILS NOT KNOWN. BETWEEN SPRING GLEN AND
            CARBONVILLE. RADAR ESTIMATES 2 INCHES RAIN.

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     HEAVY RAIN       6 E CEDAR CITY          37.69N 112.96W
07/30/2006  E0.00 INCH       IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

0900 PM     FLASH FLOOD      5 E CEDAR CITY          37.69N 112.98W
07/30/2006                   IRON               UT   OFFICIAL NWS OBS

            COAL CREEK WENT FROM 26 TO 1011 CFS.

&&

ATARDY
Local storm report, Jul 30, 11:42 PM MDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1142 PM MDT SUN JUL 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LOA                     38.40N 111.64W
07/30/2006  M1.00 INCH       WAYNE              UT   EMERGENCY MNGR

            RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
            FLOODING

0330 PM     FLASH FLOOD      5 S HELPER              39.62N 110.86W
07/30/2006                   CARBON             UT   BROADCAST MEDIA

            GORDAN CREEK FLOODING ALONG CONSUMERS ROAD. EXACT TIME
            AND OTHER DETAILS NOT KNOWN. BETWEEN SPRING GLEN AND
            CARBONVILLE. RADAR ESTIMATES 2 INCHES RAIN.

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     HEAVY RAIN       6 E CEDAR CITY          37.69N 112.96W
07/30/2006  E0.00 INCH       IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

0900 PM     FLASH FLOOD      5 E CEDAR CITY          37.69N 112.98W
07/30/2006                   IRON               UT   OFFICIAL NWS OBS

            COAL CREEK WENT FROM 26 TO 1011 CFS. RADAR ESTIMATES AREA
            OF 2-4 INCHES RAIN.

&&

ATARDY
Local storm report, Jul 31, 1:47 AM MDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
147 AM MDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HEAVY RAIN       LOA                     38.40N 111.64W
07/30/2006  M1.00 INCH       WAYNE              UT   EMERGENCY MNGR

            RAIN OCCURRED IN 30 MINUTES AND CAUSED DITCH AND BASEMENT
            FLOODING

0330 PM     FLASH FLOOD      5 S HELPER              39.62N 110.86W
07/30/2006                   CARBON             UT   BROADCAST MEDIA

            GORDAN CREEK FLOODING ALONG CONSUMERS ROAD. EXACT TIME
            AND OTHER DETAILS NOT KNOWN. BETWEEN SPRING GLEN AND
            CARBONVILLE. RADAR ESTIMATES 2 INCHES RAIN.

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     HEAVY RAIN       6 E CEDAR CITY          37.69N 112.96W
07/30/2006  E0.00 INCH       IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

0900 PM     FLASH FLOOD      5 E CEDAR CITY          37.69N 112.98W
07/30/2006                   IRON               UT   OFFICIAL NWS OBS

            COAL CREEK WENT FROM 26 TO 1011 CFS. RADAR ESTIMATES AREA
            OF 2-4 INCHES RAIN. 1519 CFS AT 1 AM MONDAY.

&&

ATARDY
Local storm report, Jul 31, 4:06 AM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
406 AM MDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     FLASH FLOOD      6 E CEDAR CITY          37.69N 112.96W
07/30/2006                   IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

0900 PM     FLASH FLOOD      5 E CEDAR CITY          37.69N 112.98W
07/30/2006                   IRON               UT   OFFICIAL NWS OBS

            COAL CREEK WENT FROM 26 TO 1011 CFS. RADAR ESTIMATES AREA
            OF 2-4 INCHES RAIN. 1519 CFS AT 1 AM MONDAY.

0200 AM     FLASH FLOOD      2 NNE SPRINGDALE        37.21N 112.98W
07/31/2006                   WASHINGTON         UT   AMATEUR RADIO

            RIVER GAUGE AT NORTH FORK OF VIRGIN RIVER SPIKE TO 682
            CFS FROM 67 CFS...AND MAY STILL INCREASE MORE OVER THE
            NEXT SEVERAL HOURS

0250 AM     HEAVY RAIN       2 WNW ZION NP NARROWS   37.39N 113.04W
07/31/2006  M2.89 INCH       WASHINGTON         UT   MESONET

            PRECIPITATION FELL IN THREE HOURS.

0315 AM     HEAVY RAIN       6 NE ROCKVILLE          37.20N 112.98W
07/31/2006  M1.97 INCH       WASHINGTON         UT   MESONET

            PRECIPITATION FELL OVER 6 HOURS WITH THE BULK OF IT
            FALLING BETWEEN 1215 AM AND 315 AM.

&&

HALL
Local storm report, Jul 31, 4:15 AM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 AM MDT MON JUL 31 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      15 SE CANNONVILLE       37.41N 111.86W
07/30/2006                   KANE               UT   TRAINED SPOTTER

            KODACHROME BASIN REPORTS FLOODING IN PARK AND 0.86
            RAINFALL.

0820 PM     FLASH FLOOD      6 E CEDAR CITY          37.69N 112.96W
07/30/2006                   IRON               UT   EMERGENCY MNGR

            HEAVY RAIN CAUSED MUD SLIDES ALONG ROUTE 14. ROAD WAS
            CLOSED DUE TO DEBRIS.

0900 PM     FLASH FLOOD      5 E CEDAR CITY          37.69N 112.98W
07/30/2006                   IRON               UT   OFFICIAL NWS OBS

            COAL CREEK WENT FROM 26 TO 1011 CFS. RADAR ESTIMATES AREA
            OF 2-4 INCHES RAIN. 1519 CFS AT 1 AM MONDAY.

0200 AM     FLASH FLOOD      2 NNE SPRINGDALE        37.21N 112.98W
07/31/2006                   WASHINGTON         UT   AMATEUR RADIO

            RIVER GAUGE AT NORTH FORK OF VIRGIN RIVER SPIKE TO 682
            CFS FROM 67 CFS...AND MAY STILL INCREASE MORE OVER THE
            NEXT SEVERAL HOURS

0250 AM     HEAVY RAIN       2 WNW ZION NP NARROWS   37.39N 113.04W
07/31/2006  M2.89 INCH       WASHINGTON         UT   MESONET

            PRECIPITATION FELL IN THREE HOURS.

0315 AM     HEAVY RAIN       6 NE ROCKVILLE          37.20N 112.98W
07/31/2006  M1.97 INCH       WASHINGTON         UT   MESONET

            PRECIPITATION FELL OVER 6 HOURS WITH THE BULK OF IT
            FALLING BETWEEN 1215 AM AND 315 AM.

0413 AM     FLASH FLOOD      1 W CEDAR CITY          37.69N 113.09W
07/31/2006                   IRON               UT   LAW ENFORCEMENT

            FLOODING ON WEST SIDE OF TOWN. HEAVY EQUIPMENT NEEDED TO
            KEEP RIVER IN BANKS.

&&

CYOUNG

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:25 PM MDTFlash Flood WarningSLCKane2 hr
Jul 30, 8:56 PM MDTFlash Flood WarningSLCIron2 hr
Jul 31, 12:42 AM MDTFlash Flood WarningSLCWashington3 hr
Jul 31, 2:00 AM MDTFlash Flood WarningSLCIron3 hr
Jul 31, 3:43 AM MDTFlash Flood WarningSLCWashington92 min
Jul 31, 5:13 AM MDTFlash Flood WarningSLCWashington77 min
Jul 31, 2:49 PM MDTFlash Flood WarningSLCCarbon116 min
Jul 31, 4:19 PM MDTFlash Flood WarningSLCWashington3 hr

Nearby

Flash Flood Warnings in Utah, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.